Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 381, NWS Atlanta, GA

September 17, 2020Elbert County, Madison County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 6:42 PM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It took effect at Sep 18, 2020, 12:57 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 6:42 PM EDT (22:42 UTC)
In effect from
Sep 18, 2020, 12:57 AM EDT
Expired
Sep 17, 2020, 9:44 PM EDT
In force
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 13.50 ft at Sep 17, 2020, 10:00 PM EDT.

actionminormoderate102009/1709/1809/19
Action stage
12 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

094 
WGUS42 KFFC 172242
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
642 PM EDT Thu Sep 17 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Broad River near Carlton affecting Elbert, Madison and Oglethorpe 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC105-195-221-181045-
/O.NEW.KFFC.FL.W.0381.200918T0457Z-200918T1303Z/
/CARG1.1.ER.200918T0457Z.200918T0600Z.200918T0702Z.UU/
642 PM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Broad River near Carlton.
* From late tonight to Friday morning.
* At 5:45 PM EDT Thursday the stage was 12.5 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 15.4 feet just after midnight 
  tonight. It will then fall below flood stage late tonight.
* Impact...At 15 feet, Flood stage is reached. Minor flooding of 
  woodlands and fields begin upstream and downstream from the gage 
  on the Georgia Highway 72 bridge. A sand dredge operation on the 
  left bank near the gage will become affected. A portion of Roy 
  Wood Road will be flooded with a few feet of water and the dirt 
  parking lot of the Broad River Outpost for Canoes and Kayaks will 
  begin to flood. A wooden pier and portions of the yard behind an 
  assisted living home off of Roy Wood Road will be flooded.


&&

LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
      3402 8300 3414 8312

$$
1 follow-up statement
568 
WGUS82 KFFC 180144
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
944 PM EDT Thu Sep 17 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Broad River near Carlton affecting Elbert, Madison and Oglethorpe 
  Counties.

GAC105-195-221-180245-
/O.CAN.KFFC.FL.W.0381.200918T0457Z-200918T0144Z/
/CARG1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.UU/
944 PM EDT Thu Sep 17 2020

...The Flood Warning for the Broad River near Carlton has been 
cancelled...

The Flood Warning is cancelled for
  the Broad River near Carlton.
* At 8:45 PM EDT Thursday the stage was 13.4 feet.
* Flood stage is 15 feet.
* Forecast...The river is expected to rise to a crest of 13.6 feet 
  just after midnight tonight. The river is no longer forecast to 
  reach flood.


&&

LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
      3402 8300 3414 8312

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:26 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 17, 3:26 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Thu Sep 17 2020

.SHORT TERM /Tonight through Friday Night/...

Only light rain showers are scattered across the forecast area
this afternoon from the remnants of Sally. The center of what
remains of Sally will continue to gradually push east-
northeastward out of the forecast area through this evening. Any
lingering wraparound light rain showers will also come to an end
through late evening as this occurs. Fortunately, any additional
QPF will be very light and not exacerbate ongoing flooding of
streams and rivers caused by the very heavy rainfall last night
and early this morning.

On Friday, the main story (other than ongoing river flooding) will
be a cold front pushing into the state. Mainly dry but cloudy
conditions are anticipated ahead of the front, though there may be
sufficient lingering moisture for a few isolated showers in central
Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow
will mark the onset of a period of very fall-like weather as cooler
temperatures and lower dewpoints begin to filter southward.

RW

.LONG TERM /Saturday through Thursday/...

Much of the long term forecast will be quiet, with below normal
temperatures and dry conditions.

An upper level shear axis will set up across the southern CWA late
Friday into late Saturday. This feature may help provide some upper
lift across the southern third of the outlook area, but with drier
air moving in from the north, pops should be limited. Not much
surface instability and lapse rates remain weak, so thunder chances
should remain fairly isolated. The shear axis gets nudged southward
by early Sunday as a longwave trough pushes off the east coast. The
CWA should remain in weak NW flow aloft for the remainder of the
forecast period.

At the surface, high pressure will begin building in from the north
early Saturday. The high center will build down the spine of the
Appalachians through the weekend into early next week.

NListemaa

&&

.AVIATION...
18Z Update...
Lingering very light shra around the remnant center of TD Sally
remain possible before largely tapering by 00z. Cigs have begun
to improve to MVFR at most TAF sites though patchy IFR remains,
mainly near AHN. Cigs will likely range from MVFR to VFR at ATL
sites tonight with more persistent improvement to VFR more likely
by Friday afternoon. Wind speeds will continue to lessen to
around 8-12kts through evening with a few gusts 15-20kts through
20z. Initial NE direction should begin to shift toward NNW around
and after 00z.

//ATL Confidence...18Z Update...
Medium confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  81  62  71 /  50  10  10  20
Atlanta         65  80  63  72 /  20  10  10  20
Blairsville     60  76  56  70 /  40  10  10  10
Cartersville    64  80  62  74 /  20  10  10  10
Columbus        68  83  68  76 /  20  20  20  30
Gainesville     65  80  62  71 /  40  10  10  20
Macon           67  82  65  73 /  40  20  20  30
Rome            66  80  61  75 /  20   5  10  10
Peachtree City  65  81  63  73 /  20  10  10  20
Vidalia         70  80  67  74 /  50  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 17, 4:35 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
435 PM EDT Thu Sep 17 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford-
Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette-
Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock-
Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson-
Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe-
Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee-
Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-
Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-
Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-
Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson-
435 PM EDT Thu Sep 17 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

A number of larger creeks, streams and rivers are in flood or are
forecast to be in flood by early Friday. Those in flood prone areas
or near these bodies of water should be prepared for lingering flood
issues despite no additional rainfall expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

Ongoing river and stream flooding will be the primary concern with
several locations remaining in flood through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Local storm report, Sep 17, 2:44 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      1 SW OGLETHORPE         32.28N  84.08W
09/17/2020                   MACON              GA   EMERGENCY MNGR

            HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
            49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
            SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.

&&

EVENT NUMBER FFC2001223

DJN
Local storm report, Sep 17, 2:47 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      2 ESE MARSHALLVILLE     32.45N  83.91W
09/17/2020                   MACON              GA   EMERGENCY MNGR

            PART OF HWY 127 EAST OF MARSHALLVILLE HAD HIGH WATER
            RUNNING OVER IT THAT CAUSED PART OF THE SHOULDER AND
            RIGHT LANE TO BECOME IMPASSABLE. TIME ESTIMATED. CREWS
            WERE STILL WORKING ON IT THROUGH MORNING.

&&

EVENT NUMBER FFC2001224

DJN
Local storm report, Sep 17, 3:33 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 ENE CHASTAIN MEMORIAL 33.89N  84.36W
09/17/2020                   FULTON             GA   EMERGENCY MNGR

            FLOODING NEAR THE INTERSECTION OF WINDSOR PARKWAY AND
            NORTHLAND DRIVE.

&&

EVENT NUMBER FFC2001225

TV
Local storm report, Sep 17, 3:45 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      1 SE LOVEJOY            33.42N  84.30W
09/17/2020                   HENRY              GA   EMERGENCY MNGR

            GA HWY 81 CLOSED FOR FLOODING AT STEELE DRIVE.

&&

EVENT NUMBER FFC2001226

TV
Local storm report, Sep 17, 4:21 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      2 S FRIENDSHIP          32.64N  83.86W
09/17/2020                   CRAWFORD           GA   EMERGENCY MNGR

            HEAVY RAINS COLLAPSED PART OF THE ROAD NEAR THE
            INTERSECTION OF TAYLORS MILL RD AND RAY RD. TIME
            ESTIMATED.

&&

EVENT NUMBER FFC2001227

DJN
Local storm report, Sep 17, 4:25 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLASH FLOOD      2 NE SANDY POINT        32.78N  83.92W
09/17/2020                   CRAWFORD           GA   EMERGENCY MNGR

            HEAVY RAIN AND HIGH WATER WASHED OUT PART OF SPRING
            HILL CHURCH ROAD JUST OFF HWY 80, EAST OF ROBERTA. TIME
            ESTIMATED.

&&

EVENT NUMBER FFC2001228

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:10 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more6 hr
Sep 16, 11:25 PM EDTFlash Flood WarningFFCCrisp, Dooly, Macon, Taylor7 hr
Sep 17, 12:00 AM EDTFlash Flood WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more11 hr
Sep 17, 12:45 AM EDTFlash Flood WarningFFCHarris, Lamar, Monroe, Pike, Talbot, Upson7 hr
Sep 17, 1:13 AM EDTFlash Flood WarningFFCMeriwether, Troup5 hr
Sep 17, 2:49 AM EDTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more7 hr
Sep 17, 2:59 AM EDTFlash Flood WarningFFCBaldwin, Jones, Wilkinson8 hr
Sep 17, 3:29 AM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more3 hr
Sep 17, 3:34 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett, Newton, Rockdale6 hr
Sep 17, 3:39 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
Sep 17, 4:29 AM EDTRiver Flood WarningFFCDeKalb, Fulton8 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb11 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 4:35 AM EDTRiver Flood WarningFFCDeKalb6 hr
Sep 17, 4:42 AM EDTRiver Flood WarningFFCFulton, Gwinnett7 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCFayette, Spalding55 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson28 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Sep 17, 4:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee17 hr
Sep 17, 5:04 AM EDTRiver Flood WarningFFCLamar, Spalding9 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCDeKalb, Rockdale38 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCGwinnett25 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningFFCHancock, Jasper, Putnam, Washington6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCPulaski6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Sep 17, 5:36 AM EDTRiver Flood WarningFFCGwinnett5 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBarrow, Jackson34 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson39 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Sep 17, 5:43 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 6:00 AM EDTRiver Flood WarningFFCDeKalb4 hr
Sep 17, 6:42 AM EDTFlash Flood WarningFFCGlascock, Jefferson, Warren6 hr
Sep 17, 6:44 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 17, 6:51 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Sep 17, 6:54 AM EDTRiver Flood WarningFFCGwinnett11 hr
Sep 17, 6:58 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:09 AM EDTRiver Flood WarningFFCForsyth16 hr
Sep 17, 7:18 AM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Sep 17, 7:22 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:27 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 17, 7:31 AM EDTRiver Flood WarningFFCFulton12 hr
Sep 17, 7:47 AM EDTFlash Flood WarningFFCGreene, Taliaferro5 hr
Sep 17, 9:23 AM EDTRiver Flood WarningFFCCherokee, Cobb5 hr
Sep 17, 9:28 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton13 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton11 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard12 hr
Sep 17, 11:03 AM EDTRiver Flood WarningFFCJefferson, Washington23 hr
Sep 17, 11:23 AM EDTRiver Flood WarningFFCJones15 hr
Sep 17, 1:31 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson44 hr
Sep 17, 2:25 PM EDTRiver Flood WarningFFCNewton, Rockdale6 hr
Sep 17, 2:40 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes33 hr
Sep 17, 2:44 PM EDTRiver Flood WarningFFCJefferson3 hr
Sep 17, 3:32 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding11 hr
Sep 17, 7:22 PM EDTRiver Flood WarningFFCDooly4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.